Jump to content

PushedtotheLimits: In desperate need for help


PushedtotheLimits

Recommended Posts

PushedtotheLimits

This maybe long and confusing since I'm typing from my phone but I feel like I'm living in pure hell. 

 

Backstory- I'm a 30 year old single mother of two. I had my first anxiety attack when I was 11. Doctor prescribed me xanax as needed and I attended counseling on and off. I remember having panic attacks on and off my whole life. I honestly can't remember when I was first prescribed an antidepressant. Last year in july I decided I was done with the pills and the side effects so I did a taper and stopped, I was on lexapro. I remember coming on here when I was having a bad day and reading the success stories, things were getting better and I don't think I ever had a panic attack just a little anxiety here and there until about a month ago. I decided to try some fish egg supplements which sent me into a 3 day panic attack and I haven't been the same since, I even called the ambulance because I thought I was dying and I've been to the er once. I have no idea how fish eggs could possible screw up my entire progress and send my body into panic. So I had to call off work for a week because I couldn't even function the anxiety was too bad. I called my doctor and she put me on prozac 25 mg, took that for 8 days and I had enough, the anxiety, insomnia, sweating, feeling wired. I just couldn't do it. So she switched me to zoloft 25 mg I took one pill and threw them all away. So it's been 2 or 3 days without taking anything and I'm a mess. How can taking those pills for such a short amount of time cause this much of a mess. I can't live like this anymore, the constant panic, intrusive thoughts, feeling like I'm chocking. I have no support system. My mom tells me to get back on my medication ( which she's been on meds since she was 18) she keeps telling me this has to stop. I just don't know what to do, what happened to me, and where to go from here. 

Link to post
  • Moderator
getofflex

 

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  I'm sorry for what you are going through.  You are not alone - many here have gone through similar situations.  What you are describing sounds to me like classic withdrawal from psychiatric drugs.  It's just how I felt when I was doing a too fast taper off of Lexapro 2 years ago, before I found this site.  Your symptoms may not have been caused by the fish egg supplements (did you mean fish oil supplements?).  Sometimes these withdrawal symptoms take a while to manifest, and they could be caused by discontinuing the Lexapro.  Lexapro is a very powerful antidepressant, and is 2-4 time stronger than most other antidepressants. 

 

First of all, can you please give us specific information about your drug history?  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

This helps you understand what withdrawal syndrome is: 

 

What is Withdrawal Syndrome?

 

Here is some information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

This link has lots of good information about various issues around withdrawal, including fast tapers, reinstatement, the various factors that influence how long these symptoms will last, etc. 

 

Are We There Yet - How Long is Withdrawal Going to Take

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 3 that many of us find helpful are magnesium, omega-3, and melatonin. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 

Magnesium

Omega 3 Fish Oil

Melatonin

 

You could possibly try a reinstatement, which means to go back on your drug temporarily.  You would then stabilize on that for a while, and then do a very careful and gradual taper off of it.  There is some risk involved, and we need more specifics about your drug history before we can suggest a good dose at which to reinstate.  Here is some information about reinstatement.  

 

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

The other option is to stay off the drugs altogether, and try the non drug coping techniques talked about in the link above.  

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and we will take it from there. In the meantime, take care of yourself, and take heart.  We in this forum have been through this, and we understand first hand the pain and discomfort you are going through.  Please know that the brain is amazing in it's healing abilities.  It takes time, but healing can and will happen. 

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 02 - 10 mg;  Apr 2 20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10 

Trazodone.  used 50 mg once every 4-7 days for sleep, stopped

Xanax. used 0.5 mg once every 4-7 days for sleep, stopped

Benadryl 50 mg, Ibuprofen 800 mg, or Tylenol 1000 mg

other meds: Levothyroxine 75 mg

suppl AM: fish oil, flax oil, multivitamin, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 3 mg, calcium

Link to post
Phoenixmama

Hi here wondering how are you 

 

 

started celexa 10mg feb 2nd 

feb 25th took my last 10g

feb 26th took 5mg

feb 27th took 5mg 

feb 28th cold turkey 

currently taking mag

 

 

 

 

Link to post
  • getofflex changed the title to PushedtotheLimits: In desperate need for help

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy